Hi, I'm a 26 year old female that lives in TN. I've been on Bactrim since high school where we tried all the cycline family, with topicals, etc. I never got cysts, just breakouts that were annoying, so my dermatologists put me on Bactrim and it has helped every since; however if I stop it the breakouts will return. I am concerned about being on this antibiotic long term and would love to quit taking anything for my face, but I don't know what to do. Thanks.
Age 26, and Bactrim is the Only Effective Med. Worried About the Antibiotic in the Long-run?
Doctor Answers (1)
Long term Bactrim
I agree with you. I don't think you should stay on long term antibiotics and would recommend stopping for a period of time. If the condition returns, you can start this or perhaps a different antibiotic or could consider IPL treatment to prevent future breakouts.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.